A branch-and-bound approach for the single machine maximum lateness stochastic scheduling problem to minimize the value-at-risk

Urgo, M and Váncza, József (2019) A branch-and-bound approach for the single machine maximum lateness stochastic scheduling problem to minimize the value-at-risk. FLEXIBLE SERVICES AND MANUFACTURING JOURNAL, 31 (2). pp. 472-496. ISSN 1936-6582 10.1007/s10696-018-9316-z

[img] Text
Urgo_472_3394693_ny.pdf

Download (4MB)
[img] Text
Urgo_472_3394693_z.pdf
Restricted to Registered users only

Download (2MB) | Request a copy

Abstract

The research in the field of robust scheduling aims at devising schedules which are not sensitive—to a certain extent—to the disruptive effects of unexpected events. Nevertheless, the protection of the schedule from rare events causing heavy losses is still a challenging aim. The paper presents a novel approach for protecting the quality of a schedule by assessing the risk associated to the different scheduling decisions. The approach is applied to a stochastic scheduling problem with a set of jobs to be sequenced on a single machine. The release dates and processing times of the jobs are generally distributed independent random variables, while the due dates are deterministic. A branch-and-bound approach is taken to minimise the value-at-risk of the distribution of the maximum lateness. The viability of the approach is demonstrated through a computational experiment and the application to an industrial problem in the tool making industry.

Item Type: Article
Subjects: Q Science > QA Mathematics and Computer Science > QA75 Electronic computers. Computer science / számítástechnika, számítógéptudomány
Divisions: Research Laboratory on Engineering & Management Intelligence
SWORD Depositor: MTMT Injector
Depositing User: MTMT Injector
Date Deposited: 04 Oct 2019 06:58
Last Modified: 04 Oct 2019 06:58
URI: http://eprints.sztaki.hu/id/eprint/9789

Update Item Update Item